Alert archive / Georgia / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 32, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Apr 2, 2005, 3:44 AM EST for Bryan County, Chatham County, Liberty County, Georgia. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 2, 2005, 3:44 AM EST (08:44 UTC)
- Expired
- Apr 2, 2005, 4:15 AM EST
- In force
- 31 min
- Issued by
- NWS Charleston, SC
- Area
- Counties, with a storm outline in the text
Counties Bryan County, GA, Chatham County, GA, Liberty County, GA
The radar
The Charleston,SC radar (KCLX), 93 km from the middle of the area, began a volume at 08:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 00:00Z, 8.7 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 707 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- -188 m²/s²
- 0-3 km storm-relative helicity
- -70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KCHS 020844 SVRCHS GAC029-051-179-020915- /O.NEW.KCHS.SV.W.0032.050402T0844Z-050402T0915Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHARLESTON SC 344 AM EST SAT APR 2 2005 THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BRYAN COUNTY IN SOUTHEAST GEORGIA CHATHAM COUNTY IN SOUTHEAST GEORGIA LIBERTY COUNTY IN SOUTHEAST GEORGIA * UNTIL 415 AM EST * AT 342 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS HAIL. THIS STORM WAS LOCATED NEAR HALFMOON LANDING...OR ABOUT 15 MILES SOUTH OF RICHMOND HILL...MOVING NORTHEAST AT 75 MPH. * SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE... SUNBURY AND BELFAST... FORT MCALLISTER AND KELLER... BEAULIEU AND MONTGOMERY... ISLE OF HOPE AND SKIDAWAY ISLAND... WILMINGTON ISLAND... BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS. TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024. LAT...LON 3175 8144 3163 8128 3198 8083 3206 8106 $$
1 follow-up statement
000 WWUS52 KCHS 020900 SVSCHS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 400 AM EST SAT APR 2 2005 GAC029-051-179-020915- /O.CON.KCHS.SV.W.0032.000000T0000Z-050402T0915Z/ BRYAN-CHATHAM-LIBERTY- 400 AM EST SAT APR 2 2005 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 AM EST FOR BRYAN...CHATHAM AND LIBERTY COUNTIES... AT 356 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS LOCATED NEAR SKIDAWAY ISLAND...OR ABOUT 15 MILES SOUTH OF SAVANNAH...MOVING NORTHEAST AT 75 MPH. SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE... BEAULIEU...BELFAST...FORT MCALLISTER...HALFMOON LANDING...ISLE OF HOPE...KELLER...MONTGOMERY...SANDFLY...SKIDAWAY ISLAND...SUNBURY... THUNDERBOLT...VERNONBURG...WHITE BLUFF...WILMINGTON ISLAND AND WINDSOR FOREST. TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO CHS.SKYWARN@NOAA.GOV. LAT...LON 3175 8144 3163 8128 3198 8083 3206 8106 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 2, 2:30 AM EST, 1 hour 14 minutes earlier.
Area forecast discussion, Apr 2, 2:30 AM EST, 1 hour 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 230 AM EST SAT APR 2 2005 .SHORT TERM /TODAY THROUGH SUNDAY/...LOW PRES SYS CONTINUING TO PUSH NE AWAY FROM THE CWFA WILL DRAG A CDFNT THRU THE AREA BETWEEN 12Z-15Z THIS MRNG. RADAR MOSAIC SHOWING TWO DISTINCT BATCHES OF PRECIP. ONE IS WELL WITHIN THE COASTAL WATERS CONTINUING TO PUSH E...WHILE THE SECOND OVER ERN AND CENTRAL GA WILL CONTINUE TO MOVE E. IT/S THIS SECOND BATCH THAT WILL REQUIRE POPS FOR THE MRNG ACRS THE CWFA. WILL CARRY CHC OVER ALL AREAS EXCEPT COASTAL SC AND COASTAL WATERS WHICH WILL HAVE LIKELY POPS BEING THAT IT WILL HAVE LONGEST DURATION OF ONGOING PRECIP. WITH FROPA XPCTD NOT LONG AFTER SUNRISE AND BEST INSTABILITY AND SHEAR OFFSHORE...WILL NOT CARRY TSTM MENTION NOR RE-ISSUE SEVERE WX OUTLOOK. ALSO...WITH ONLY LIGHT SHWRS XPCTD FOR INLAND COUNTIES FOLLOWED BY CLEARING SKIES HAVE CANCELLED FLOOD WATCH. HIGH PRES THEN RUSHES IN LATE TDA THRU SUN THAT WILL MAKE FOR MOCLR SKIES BY SUN. TWO CONCERNS ARISE...COOLER TEMPS AND INCRD WINDS FOR TNGT AND SUN. CAA WILL HOLD VALUES IN THE LOW TO MID 60S TDA THEN DROP TEMPS TO NR 40 TNGT. WITH THE INCRD WINDS...THIS WILL MAKE FOR WIND CHILLS NR THE FREEZING MARK LATE TNGT INTO SUN MRNG. WILL ISSUE SPS TO ADDRESS. AS FOR WINDS...SEE BELOW. && .LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/...HIGH PRES TO DOMINATE THE WX SUN NGT THRU WED. HIGH PRES MOVES OFFSHORE WED NGT THEN NEXT LOW PRES SYS LOOKS TO AFFECT THE AREA THU INTO FRI. WITH MODELS DELAYING THE ARRIVAL OF THIS SYS...HAVE REMOVED POPS FROM WED AND WED NGT BUT INCRD POPS TO 40 FOR THU THRU FRI. TEMPS GENERALLY NEAR NORMAL THRU THE WEEK. && .WIND ADVISORY...MODELS CONTINUE TO PAINT SOME IMPRESSIVE WINDS OVER THE AREA LATE THIS MORNING INTO THE AFTERNOON HOURS...AND LASTING WELL INTO THE EVENING. WITH IMPRESSIVE UPPER LOW DIVING SOUTH INTO THE TN VALLEY TODAY...STRONG WINDS ALOFT IN THE 35-50KT RANGE WILL MIX DOWN AS TEMPS AT 850 AND 700 MB COOL. IN ADDITION...SFC PRESSURES ARE FORECAST TO CONTINUE TO FALL AS SFC LOW DEEPENS OVER THE MID ATLANTIC. WILL CARRY WIND ADVISORY THROUGH 8 PM...WHICH AT THAT TIME LAKE WIND ADVISORY WILL LIKELY BE PICKED UP AND CARRIED INTO TONIGHT AND THE EARLY MORNING HOURS ON SUN. && .MARINE...WILL CONTINUE WITH ONGOING GALES AND ADD AMZ354 INTO THE MIX. MODELS CONTINUE TO SHOW VERY IMPRESSIVE WINDS AT THE SFC AND ALOFT STARTING LATE THIS MORNING...PEAKING AROUND MID AFTERNOON...AND LINGERING WELL INTO THE EVENING HOURS. MAY HAVE TO HOLD ONTO GALES FOR SOME ZONES WELL AFTER DARK FOR THE FACT THAT TEMPS WILL BE DROPPING WITH CAA...ALLOWING FOR AN UNSTABLE PROFILE AND EXCELLENT MIXING. A GOOD GRADIENT WILL REMAIN OVER THE AREA ON SUN WITH STRONG SFC LOW TAKING ITS TIME TO EXIT THE MID ATLANTIC AND NE. EXPECT SCA TO REPLACE THE GALES AND LAST THROUGH MUCH OF SUN. FINALLY GET A BREAK FROM THE WINDS FIRST OF THE WEEK WITH SFC HIGH OVER THE NORTHERN GULF MOVING OFF OUR COAST. MID WEEK WILL SEE THE RETURN OF THE SEABREEZE ALONG THE BEACHES. EXTENDED GRIDS WILL CONTINUE TO FOLLOW HPC GUIDANCE OF NEXT FRONT CROSSING THE AREA EARLY THU. && .AVIATION...WILL CONTINUE THE POSSIBILITY OF SOME SH AND CB THROUGH THE EARLY MORNING HOURS AS FRONT AND TROF APPROACHES FROM THE WEST. ATMOSPHERE IS FAIRLY WORKED OVER SO DO NOT ANTICIPATE WIDESPREAD TS BY 12Z...BY SHOWERS WILL BE IN THE VCNTY. UNTIL THEN...SOME LOW CIGS HAVE BEEN HANGING NEAR THE COAST AT NBC. SOME OF THIS STRATOCU WILL LIKELY MOVE UP THE COAST AND AFFECT THE CHS TAF. HAVE THIS COVERED IN A TEMPO GROUP THROUGH THE PREDAWN HOURS. ONCE THE CONVECTION CLEARS OUT BY 12-14Z...WIND WILL BE THE ONLY REMAINING ISSUE. GUSTS TO 35 KT NOT OUT OF THE QUESTION DURING THE AFTERNOON HOURS. SFC WINDS SHOULD BE STRONG ENOUGH TO KEEP WS OUT OF THE TAFS FOR NOW. MAY HAVE TO REVISIT LATE TONIGHT AS WINDS START TO DROP BUT 850 WINDS ARE FORECAST TO REMAIN IN THE 40-50KT RANGE. && .CHS WATCHES/WARNINGS/ADVISORIES... SC...WIND ADVISORY ALL ZONES THROUGH 8PM. GA...WIND ADVISORY ALL ZONES THROUGH 8PM. MARINE...GALE WARNING AMZ330-350-352-354-374. && JPC/PY
Hazardous weather outlook, Apr 1, 9:36 PM EST, 6 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE CHARLESTON SC 936 PM EST FRI APR 1 2005 AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>045-047>051-021000- ALLENDALE-BEAUFORT-BERKELEY-BULLOCH-CANDLER-CHARLESTON-COASTAL BRYAN- COASTAL CHATHAM-COASTAL COLLETON-COASTAL JASPER-COASTAL LIBERTY- COASTAL MCINTOSH-DORCHESTER-EFFINGHAM-EVANS-HAMPTON-INLAND BRYAN- INLAND CHATHAM-INLAND COLLETON-INLAND JASPER-INLAND LIBERTY- INLAND MCINTOSH-JENKINS-LONG-SCREVEN-TATTNALL- INCLUDING THE CITIES OF...CLAXTON...DARIEN...HALFMOON LANDING... HINESVILLE...LUDOWICI...METTER...MILLEN...PEMBROKE...REIDSVILLE... SAVANNAH...SPRINGFIELD...STATESBORO...SYLVANIA...TOWNSEND... WILMINGTON...WILMINGTON ISLAND...ALLENDALE...BEAUFORT...CHARLESTON... HAMPTON...HILTON HEAD ISLAND...MONCKS CORNER...RIDGELAND... SAINT GEORGE AND WALTERBORO 936 PM EST FRI APR 1 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA... SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS FROM SOUTH SANTEE RIVER SOUTH CAROLINA TO ALTAMAHA SOUND GEORGIA. ...SLIGHT RISK OF SEVERE THUNDERSTORMS FOR SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA OVERNIGHT INTO EARLY SATURDAY MORNING... ...FLOOD WATCH IN EFFECT FOR PORTIONS OF SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA UNTIL EARLY SATURDAY MORNING... .DAY ONE...TONIGHT. .SEVERE THUNDERSTORMS...A STRONG COLD FRONT WILL PUSH THROUGH THE AREA LATE TONIGHT AND EARLY SATURDAY MORNING. AHEAD OF THIS FRONT...SOME STRONG TO POSSIBLY SEVERE STORMS MAY DEVELOP. THE MAIN WEATHER HAZARDS ARE DAMAGING STRAIGHT LINE WINDS AND LARGE HAIL. PLEASE REFER TO THE DAY 1 CONVECTIVE OUTLOOK FROM THE STORM PREDICTION CENTER AND THE SEVERE WEATHER OUTLOOK FROM THIS OFFICE FOR ADDITIONAL INFORMATION. .FLOODING...WITH THE A SATURATED GROUND AND STILL SOME ADDITIONAL RAINS TO MOVE IN OVERNIGHT...THE FLOOD WATCH FOR SOME INLAND COUNTIES REMAINS IN EFFECT UNTIL 5 AM SATURDAY. PLEASE REFER TO THE FLOOD WATCH ISSUED BY THIS OFFICE FOR ADDITIONAL INFORMATION. .RIVER FLOODING...FLOOD WARNINGS ARE IN EFFECT FOR ALL RIVER FLOOD POINTS IN THE COUNTY WARNING FORECAST AREA. PLEASE REFER TO THE LATEST FLOOD WARNINGS AND STATEMENTS FOR FURTHER INFORMATION. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. .STRONG WINDS...STRONG WEST WINDS ARE EXPECTED TO DEVELOP ACROSS THE ENTIRE COUNTY WARNING AREA SATURDAY AND SATURDAY NIGHT BEHIND A COLD FRONT. WINDS 20 TO 30 MPH WITH GUSTS TO 45 MPH ARE EXPECTED. A WIND ADVISORY MAY BE NEEDED ON SATURDAY IF WINDS ARE A BIT STRONGER THAN CURRENTLY FORECAST. .MARINE WINDS...GALE WARNINGS ARE IN EFFECT FOR THE COASTAL WATERS FROM SOUTH SANTEE RIVER SOUTH CAROLINA TO SAVANNAH GEORGIA OUT 20 NM AND FROM SAVANNAH GEORGIA TO ALTAMAHA GEORGIA OUT 20 TO 60 NM ON SATURDAY. PLEASE REFER TO THE LATEST MARINE WEATHER STATEMENT FOR ADDITIONAL INFORMATION. .RIVER FLOODING...FLOOD WARNINGS ARE EXPECTED TO REMAIN IN EFFECT FOR ALL RIVER FLOOD POINTS IN THE COUNTY WARNING FORECAST AREA OVER THE NEXT FEW DAYS. PLEASE REFER TO THE LATEST FLOOD WARNINGS AND STATEMENTS FOR FURTHER INFORMATION. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE REQUIRED OVERNIGHT. 33
In the hours before
Special weather statement, Apr 1, 9:48 PM EST, 5 hours 56 minutes before
SPECIAL WEATHER STATEMENT...UPDATED NATIONAL WEATHER SERVICE CHARLESTON SC 948 PM EST FRI APR 1 2005 GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>051-021000- JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY- INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- INCLUDING THE CITIES OF...MILLEN...SYLVANIA...METTER... STATESBORO...SPRINGFIELD...REIDSVILLE...CLAXTON...PEMBROKE... FORT MCALLISTER...SAVANNAH...TYBEE ISLAND...LUDOWICI... HINESVILLE...HALFMOON LANDING...TOWNSEND...DARIEN...ALLENDALE... HAMPTON...WALTERBORO...ST. GEORGE...SUMMERVILLE...MONCKS CORNER... RIDGELAND...BEAUFORT...HILTON HEAD...EDISTO BEACH...CHARLESTON... JASPER 948 PM EST FRI APR 1 2005 ...SEVERE WEATHER OUTLOOK... ...SLIGHT RISK OF SEVERE THUNDERSTORMS FOR SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA LATE TONIGHT INTO EARLY SATURDAY MORNING... A VIGOROUS AREA OF LOW PRESSURE SYSTEM WILL MOVE ALONG THE WEST SIDE OF THE APPALACHIANS OVERNIGHT AND EARLY SATURDAY. AN ASSOCIATED COLD FRONT ACROSS EASTERN ALABAMA AND WESTERN GEORGIA FRIDAY EVENING WILL MOVE STEADILY EAST OVERNIGHT. AHEAD OF THE FRONT A VERY MOIST AND SLIGHTLY UNSTABLE AIR MASS WILL RESULT...AS WIND FIELDS ALSO INCREASE ACROSS THE REGION. THIS WILL RESULT IN A SLIGHT RISK OF STRONG OR EVEN SEVERE THUNDERSTORMS LATE TONIGHT AND EARLY SATURDAY MORNING. THE PRIMARY HAZARDS WILL BE LARGE HAIL IN EXCESS OF ONE INCH IN DIAMETER AND WIND GUSTS IN EXCESS OF 60 MPH. THE EXPECTED TIMING OF ANY STRONG OR SEVERE THUNDERSTORMS IS BETWEEN 2 AM AND 4 AM FROM METTER TO SYLVANIA AND HAMPTON...BETWEEN 3 AM AND 5 AM FROM WALTERBORO TO SPRINGFIELD TO LUDOWICI...AND FROM 5 AM TO 7 AM FROM MCCLELLANVILLE TO CHARLESTON...BEAUFORT...SAVANNAH AND DARIEN. THIS IS A POTENTIALLY DANGEROUS SITUATION. EMERGENCY MANAGERS...POLICE AND SHERIFF PERSONNEL...SKYWARN SPOTTERS AND THE GENERAL PUBLIC SHOULD STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS...TV OR YOUR LOCAL NEWS SOURCE FOR THE LATEST STATEMENTS FROM THE NATIONAL WEATHER SERVICE. ADDITIONAL INFORMATION IS AVAILABLE ON THE INTERNET AT WWW.ERH.NOAA.GOV/CHS. 33
Special weather statement, Apr 2, 3:19 AM EST, 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 319 AM EST SAT APR 2 2005 GAZ117-119-138>141-020845- COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH-INLAND LIBERTY-INLAND MCINTOSH- 319 AM EST SAT APR 2 2005 ...STRONG THUNDERSTORMS WILL IMPACT MCINTOSH COUNTY...BRYAN COUNTY... CHATHAM COUNTY AND LIBERTY COUNTY THROUGH 345 AM EST... AT 319 AM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 8 MILES SOUTHWEST OF COX...OR ABOUT 13 MILES WEST OF DARIEN...MOVING NORTHEAST AT 75 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND TOWNSEND...COX... WARSAW...VALONA...JONES...HUXFORD...CRESCENT...BRICKSTON...ARDICK AND PINE HARBOR THROUGH 345 AM EST. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED.
The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 1, 8:22 PM EST | Special Marine Warning | CHS | 53 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.